Your browser does not support java script. Skip navigation
Loading, please wait  Loading, please wait...
 
 

Optimizing Successful Aging


IF YOU ARE HAVING DIFFICULTIES WITH THE REGISTRATION PROCESS, PLEASE FEEL FREE TO CONTACT SCCP AT
803-777-9979 OR CE@sccp.sc.edu
 
 
Optimizing Successful Aging
February 28, 2015
8am                             Registration/Continental Breakfast
8:20am                        Welcome and Conference Overview
                                    Dr. Victor Hirth & Dean Randall Rowen
8:30-9:30am                Clinical Applications of Pharmacogenomics (1hr)
                                    Karthik Kasirajan, Chief Medical Officer, RenaissanceRx, Alamo,CA
9:30-10:30am              Maintaining Cognitive Vitality with Age: The Synapse Project (1 hr)
Denise Park, PhD, Distinguished Professor and Director of Research, The Center for Vital Longevity, The University of Texas at Dallas, Dallas, Tx
10:30-10:45am            Break
10:45-11:45am            Looking into the Aging Mind: What do Depositions of Plaques and
                                    Tangles Mean in Healthy Adults Studied in Vivo? (1 hr)
Denise Park, PhD, Distinguished Professor and Director of Research, The Center for Vital Longevity, The University of Texas at Dallas, Dallas, Tx
11:45am-12:45pm      Lunch
12:45pm-2:15 pm       Updates in Orthopedics (1.5 hours)
                                    Frank Voss, MD, Associate Professor, USC School of Medicine and University Specialty
Orthopedic Surgery Clinic, Columbia, SC and Thomas Jones, MD, Premier Orthopedic Specialists, Palmetto Health, Columbia, SC
2:15pm-3:15pm          New Drug Update: Clinically Significant Applications Part 1 (1 hour)
                                    Rachel Cathey, PharmD, CGP, Clinical Pharmacist, Palmetto Health, Columbia, SC
3:15pm-3:30pm          Break
3:30pm-4:30pm          New Drug Update -Part 2 (1 hour)
                                    Rachel Cathey, PharmD, CGP, Clinical Pharmacist, Palmetto Health, Columbia, SC
4:30pm                        Wrap-up and Adjourn
 
Accreditation and Credit:
 
 
The South Carolina College of Pharmacy is accredited by the Accreditation Council for Pharmacy Education (ACPE) as a provider of Continuing Pharmacy Education. This program has been accredited for 6.5 contact hours (0.65CEUs) for Pharmacists. Participants must attend entire program and complete on-line evaluation to receive credit. No partial credit will be awarded. ACPE# 0062-9999-15-023-L01-P. This is a knowledge based learning activity.
 
Sisters of Charity Providence Hospital designates this live educational activity for a maximum of 6.5 AMA PRA Category 1 Credit(s)™ Physicians should only claim credit commensurate with the extent of their participation in the activity.
 
The Center for Nursing Leadership is an approved provider of continuing nursing education by the South Carolina Nurses Association, an accredited approver by the American Nurses Credentialing Center Commission of Accreditation. Upon successful completion of the program 6.5 hours will be awarded.
 
 
 
   
 
 
 
 

Date: Feb 28, 2015 07:30 AM - 04:30 PM

CE Hours

6.50

CE Units

0.650

Registration closes on Feb 27, 2015 02:00 PM

Activity Type

  • Knowledge

Target Audience(s)

  • Pharmacists

Accreditation(s)

Accreditation Council for Pharmacy Education
The University of South Carolina College of Pharmacy is accredited by the Accreditation Council for Pharmacy Education as a provider of continuing pharmacy education.

Requirements for CE Credit

 
Participants must check in with the front desk upon arrival and have attendance verified. Participants will receive credit for attending this program in its entirety and fully completing the associated evaluation. Failure to complete the evaluation within the specified time period (within 30 days of attendance) may result in loss of credit.
Participants must update their accounts to properly reflect their month and day of birth and their correct NABP E-Id. Failure to do so may result in loss of credit. Registration with a proper disclosure of your NABP E-Id is a requirement for receiving Continuing Pharmacy Education. To register with or look up your NABP E-Id, please click on the CPE Monitor logo below to be directed to their site.
 
 

 

 

Registration closes on Feb 27, 2015 at 02:00 PM

Registration Closed  

Learning Objectives for Optimizing Successful Aging:
 
Upon completion of this activity, participants will be able to:
 
1.      Review the science of pharmacogenomics and the clinical utility of DNA testing
2.     Describe the clinical applications of pharmacogenomics when treating older adult populations
3.     Address the potential future of pharmacogenomics and how it will be applied to personalize clinical medicine
4.     Describe medical and surgical treatment options for fragility fractures in the geriatric patient
5.     Describe the challenge of cartilage resuscitation
6.     Discuss source of stem cells and how they may function
7.     Discuss the results of stem cell infusion for the older adult
8.     Describe the cognitive changes that occur with aging and how to maintain cognitive vitality
9.     Discuss the implications of plaques and tangles in healthy adult brains
10.    Describe new molecular entities marketed in 2014
11.     Discuss new medications and the clinical significance in primary care and geriatric settings
12.    Review the impact of new molecular entities on clinical practice including new safety warnings
13.     Reinforce best practices and placement in therapy for these new agents

Speaker(s)/Author(s)

Denise Park, PhD
Distinguished Professor and Director of Research, The University of Texas at Dallas

Frank Voss, MD
Associate Professor and University Specialty Orthopedist, USC School of Medicine

Karthik Kasirajan, MD
Medical Director, RenaissanceRX

Rachel Cathey, PharmD
Clinical Pharmacist, Palmetto Health

Thomas Moss Jones, MD
Orthopedic Specialist, Palmetto Health

Activity Number

0062-9999-15-023-L01-P
Date: 02/28/15
Time: 08:00 AM - 04:30 PM

CE Hours

6.50

Fee

$150.00

Location

Columbia Conference Center
Registration Closed  

Registration Closed  

Speaker(s)/Author(s)

Various

Activity Number

none
Date: 02/28/15
Time: 08:00 AM - 04:30 PM

CE Hours

0.00

Fee

$75.00
Registration Closed